Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 52, NWS Brownsville, TX

July 3, 20074 counties in Texas

NWS Brownsville, TX issued this flash flood warning at Jul 3, 2007, 2:23 PM CDT for 4 counties in Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 2:23 PM CDT (19:23 UTC)
Expired
Jul 3, 2007, 3:30 PM CDT
In force
67 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:00 PM CDTFLASH FLOODRaymondville, TX4 TO 5 INCHES OF RAIN MUCH OF CITY FLOODED. ROAD 186 CLOSED FROM 3RD TO 10TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 031923
FFWBRO
TXC061-215-261-489-032030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
223 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...
  EASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...EDCOUCH...ALAMO...
  SOUTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
  WILLACY COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...RAYMONDVILLE...PORT MANSFIELD...

* UNTIL 330 PM CDT

* AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
  PERLITA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2617 9815 2637 9740 2689 9749 2673 9800

$$

TOMASELLI
1 follow-up statement
000 
WGUS74 KBRO 032005
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
305 PM CDT TUE JUL 3 2007

TXC061-215-261-489-032030-
HIDALGO TX-WILLACY TX-CAMERON TX-KENEDY TX-
305 PM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHERN KENEDY...NORTHWESTERN CAMERON...WILLACY AND EASTERN HIDALGO
COUNTIES...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
MANSFIELD

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2617 9815 2637 9740 2689 9749 2673 9800

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:05 PM CDT, 18 minutes earlier.

Area forecast discussion, Jul 3, 2:05 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
205 PM CDT TUE JUL 3 2007

.DISCUSSION...BUSY SHIFT AND RUNNING OUT OF TIME FOR MUCH DISCUSSION.

CONVECTION CONTINUES TO DEVELOP AS WELL AS BUILD SOUTHWEST. UPPER
DIFFLUENCE BETWEEN UPPER LOW OVER CENTRAL TEXAS AND UPPER HIGH
ACROSS GULF OF MEXICO COMBINING WITH LOW LEVEL CONVERGENCE SHOULD
CONTINUE TO ENHANCE CONVECTION FOR THE NEXT SEVERAL HOURS.
EXPECTING THUNDERSTORMS TO SPREAD AND DEVELOP FROM THE NORTHEAST
THROUGH THE SOUTHWEST COVERING MUCH OF THE CWA BY LATE AFTERNOON
INTO THE EVENING HOURS. LIKELY POPS PAINTED ACROSS ALL ZONES WITH
A FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM TONIGHT. SAME SET UP IS
INDICATED FOR WEDNESDAY WITH THE CENTER OF THE UPPER LOW NEARING
DEL RIO. ANOTHER ROUND OF CONVECTION WITH HEAVY RAIN IS LIKELY FOR
ALL AREAS WITH THE FFW LIKELY TO BE EXTENDED. THE WIDESPREAD
CONVECTION COULD LINGER INTO WEDNESDAY NIGHT ESPECIALLY OUT WEST.
SCATTERED ACTIVITY IS THEN ANTICIPATED FOR THURSDAY A THE MODELS
CONTINUES TO DRIFT THE UPPER LOW FARTHER WEST.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED TO SPREAD AND DEVELOP OVER
MUCH OF SOUTH TEXAS AND THE LOCAL AERODROMES THE REMAINDER OF THE
AFTERNOON AND THIS EVENING. MVFR TO LOCALIZED IFR CONDITIONS
SHOULD FOLLOW THE CONVECTION. AS CONVECTION TAPERS OVERNIGHT VFR
CONDITIONS SHOULD BE THE PREDOMINATE CONDITIONS WITH PATCHES OF
MVFR AND IFR CEILING WITHIN LINGERING CONVECTION.

&&

.MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS
WITH GUSTS TO 16 KNOTS AND SEAS NEAR 4 FEET WITH A 7 SECOND
PERIOD. THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE ALL
COASTAL WATERS THE REMAINDER OF THE AFTERNOON AND THIS EVENING.
ROUGH SEAS AND STRONG WINDS ARE EXPECTED WITHIN THE THUNDERSTORMS.
THUNDERSTORMS ARE EXPECTED TO WIDESPREAD ON WEDNESDAY WITH A GOOD
POSSIBILITY OF THE MAJORITY OF THEM OCCURRING IN THE MORNING.
OTHERWISE...A MODERATE SOUTHEAST FLOW AND SEAS SHOULD CONTINUE
THROUGH WEDNESDAY WITH A SLIGHT INCREASE ANTICIPATED ON THURSDAY.
LOWER WINDS AND SUBSIDING SEAS ANTICIPATED FRIDAY AND OVER THE
WEEKEND AS LOW PRESSURE OVER TEXAS MOVES EAST AND HIGH PRESSURE
BUILDS OVER THE WESTERN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  88  79  88 /  70  70  30  30
BROWNSVILLE          79  90  78  91 /  70  70  30  40
HARLINGEN            77  90  77  90 /  70  70  30  40
MCALLEN              77  92  77  91 /  70  70  50  40
RIO GRANDE CITY      77  91  77  92 /  70  70  70  60
SOUTH PADRE ISLAND   81  88  81  88 /  70  70  30  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR TXZ248>257.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

59/55
Hazardous weather outlook, Jul 3, 5:41 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRAN
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 AM CDT TUE JUL 3 2007

TXZ248>257-041100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
541 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL PRODUCE TORRENTIAL
RAINFALL RESULTING IN LIFE-THREATENING FLASH FLOODING. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG
AND STARR COUNTIES TODAY. THIS DANGER IS PARTICULARLY SIGNIFICANT
OVER STARR COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH WEDNESDAY. THE STRONGER STORMS WILL PRODUCE
HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE THROUGH THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:00 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Jul 3, 3:23 AM CDTFlash Flood WarningBROStarr3 hr
Jul 3, 8:30 AM CDTFlash Flood WarningBROKenedy60 min
Jul 3, 11:37 AM CDTSpecial Marine WarningBRO38 min
Jul 3, 12:15 PM CDTFlash Flood WarningBROKenedy, Willacy60 min
Jul 3, 12:29 PM CDTSpecial Marine WarningBRO46 min
Jul 3, 12:42 PM CDTSpecial Marine WarningBRO48 min
Jul 3, 1:12 PM CDTSpecial Marine WarningBRO48 min
Jul 3, 1:17 PM CDTFlash Flood WarningBROKenedy43 min
Jul 3, 1:20 PM CDTFlash Flood WarningBROHidalgo, Willacy40 min
Jul 3, 1:29 PM CDTSpecial Marine WarningBRO46 min
Jul 3, 3:16 PM CDTMarine Weather StatementBRO6 hr
Jul 3, 3:23 PM CDTSpecial Marine WarningBRO52 min
Jul 3, 3:34 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy56 min
Jul 3, 4:08 PM CDTSpecial Marine WarningBRO67 min
Jul 3, 4:32 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy58 min
Jul 3, 4:41 PM CDTFlash Flood WarningBROBrooks, Kenedy64 min
Jul 3, 4:49 PM CDTTornado WarningBROCameron41 min
Jul 3, 4:54 PM CDTTornado WarningBROCameron51 min
Jul 3, 5:08 PM CDTSpecial Marine WarningBRO67 min
Jul 3, 5:27 PM CDTFlash Flood WarningBROHidalgo63 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.